Advertisement

healthHealth and Medicinehealthmedicine
clockPUBLISHED

A Two-Year-Old Got An Ecstasy Pill Stuck Up Her Nose. This Is What Happened

She found the tablet on top of the fridge, and inserted it into her nose.

James Felton

James Felton

James Felton

James Felton

Senior Staff Writer

James is a published author with four pop-history and science books to his name. He specializes in history, strange science, and anything out of the ordinary.

Senior Staff Writer

share590Shares
Three tablets, one with a smiley face embedded on the front.

The girl was placed in intensive care. Image credit: mapush/shutterstock.com

The case of a toddler who became intoxicated after getting an ecstasy pill lodged in her nose has been detailed by a medical team in a new report.

The 2-year-old had reached into a box above the fridge where her mother stored ecstasy pills, the authors explain. Unfortunately, the girl took one of the pills and inserted it up her nose. The mother was able to remove part of the pill before calling the emergency services.

Advertisement

The girl arrived at the pediatric emergency department at the Children's Hospital in Toulouse, France, where she showed signs of intoxication, including a state of agitation, high blood pressure, a fast heart rate, and dilated pupils. She was moved to intensive care, where drug tests were negative for other illegal substances, but positive for 3,4-Methylenedioxymethamphetamine (MDMA).

The team gave the girl fluid through an IV drip and monitored her as her vitals returned to normal the next morning. No medication was needed, and she made a full recovery.

"Non-intentional acute intoxication with narcotics may be the result of severe parental neglect. This must lead to a collegial decision to submit a judicial report asking for the indication of child protection measures," the team wrote in the case report. 

After diagnosing "life-threatening acute intoxication by a narcotic product" the team submitted a report, as required by French child protection laws. The judge of the local juvenile court placed the girl under the legal guardianship of her grandmother.

Advertisement

The team noted in their discussion that ecstasy intoxication should be considered in young children with seizures.

"Nasal insertion of an ecstasy pill in a young child can lead to an intoxication similar to that observed with an oral route and for the same amount," they concluded. "Such intoxication should be evoked when faced with a toddler who has febrile seizures, especially if agitated, and after ruling out a possible meningocerebral infection."

The case study was published in Archives de P├ędiatrie.


ARTICLE POSTED IN

healthHealth and Medicinehealthmedicine
  • tag
  • children,

  • medicine,

  • drugs,

  • MDMA,

  • ecstasy,

  • case report

FOLLOW ONNEWSGoogele News